MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+19.00 OD)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regarding this report, device evaluation is pending.When investigation is completed, a follow-up report will be submitted to the fda.
 
Event or Problem Description
Report stated that the lens had to be removed after implant, widening excision and another lens placed in eye.An anterior vitrectomy was performed due to the patient's capsule failure.The doctor initially inserted a hoya 251 lens and had to remove it because the patient's capsule failed.It was replaced with a 231 lens.Patient prognosis was reported as good.
 
Additional Manufacturer Narrative
Device evaluation details from (b)(4): the lens was ejected out from the injector body.One of the haptics was broken at the optic/haptic junction and was not returned from the customer.The slider and the rod could advance properly.Trace of lubricant was found on the lens and inside the injector tip.No abnormalities were found in production and inspection records of the product.Root cause was not determined, and it is believed this issue is not product related.(serial no:(b)(4) - model: 251).
 
Event or Problem Description

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
14768 pipeline avenue
chino hills CA 91709
MDR Report Key5526708
Report Number3006723646-2016-00008
Device Sequence Number1162232
Product Code HQL
UDI-Device Identifier04547480450278
UDI-Public04547480450278
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberISERT 251 (+19.00 OD)
Device Lot NumberAK685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2016
Supplement Report FDA Received Date04/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR